It is currently Wed Aug 23, 2017 3:36 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sat Feb 11, 2012 10:57 pm 
Offline
New Poster
New Poster
User avatar

Joined: Sat Feb 11, 2012 10:35 pm
Posts: 2
My husband was prescribed Lortab by his primary care physician in spring of 2005 after he was attacked/robbed leaving work. A year & half later when the prescription was over he got sick and when we went back to the Dr he said my husband was in withdrawals and that he "shouldn't have let himself get addicted" then offered no help getting off the Lortab. He tried to cold-turkey quit multiple times but was never able to get through the withdrawals so he kept getting them from a dealer. He was taking about 4-5 a day. In June 2011 we were finally referred to a Dr in our hometown who prescribed him 8mg Suboxone (strips to dissolve under the tongue, not pills) to help him off the Lortab. We thought it was a miracle drug! Looking at it now I think 8mg per day was too much to put him on but I don't know. He took his first strip in July and in August he started developing severe gastrointestinal problems (abdominal cramping, pain, bloating, gas (unable to pass), constipation, and mucus in his stool). I don't know if the Suboxone can cause abdominal pains and problems like that but it's convenient it started after he started on the medicine. The last few months he's been trying to taper off b/c we moved and no longer have a Suboxone Doctor. He was able to comfortably taper from 8mg to 6mg to 4mg to 2mg to 1.5mg to 1mg and now he is down to .75mg. He stayed at each new dose for 2-3 weeks before trying to taper again. The lower the Suboxone dose the more severe his abdominal pain and symptoms. I'm not sure if the withdrawals are making him worse?? We don't know if he should jump at .75 to nothing and just get through it to see if he might start feeling better abdominally or if he should continue to taper. If he keeps tapering how should we do it? .75 to two weeks at .5 to two weeks at .25 to nothing? Can we do it quicker? Like one week at each new dose and then jump? He just wants off of this medicine as quickly as possible but I want to make sure we do it as safely as possible. Please help.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 12, 2012 12:39 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Jun 13, 2011 8:32 pm
Posts: 68
Location: New York
The trick is to let his body adjust to each dose reduction before reducing any more and also to taper as low as he can possibly go before jumping off, as far as his health problems, ive never heard of Sub causing all that and it sounds to me like you've had some pretty sh*tty doctors, I would def. have him checked by a new doctor. The taper schedule you have sounds good as long as your husband is tolerating it well, if not just slow down and dont be scared to have to increase back up a little for a bit if your husband starts suffering, just try to get as low as possible before jumping and def. dont rush it. I know more people with good advice will be by soon and can probably answer this better then me so please check back and keep posting on your progress.. Good luck and I wish you guys the best!

_________________
♥Amanda♥

*Battles are fought everyday, some you win & some you lose..Addiction is a war & every second you're still alive you're winning that war..*


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 12, 2012 1:20 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
I had all those constipation issues when I was on Suboxone too. Heck, I'd only go #2 every 2 or 3 days!! I promise you this, that will all change once he's off of Suboxone. He'll be going #2 a lot when he quits!!

Suboxone is an opiate, all opiates relax the smooth muscle of the intestine. With this muscle being relaxed, things "back up."

As far as his taper, the slower he goes, the less wd he'll feel. But, with you guys being out of Suboxone, you may not have much choice. He sounds like he did a pretty darn good taper, though. Staying at each dose for a few weeks is great. Being at .75mg now is great too.

Going to .5mg then to .25mg then off sounds very reasonable. His wd should be minimal by doing that.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Feb 12, 2012 5:07 pm 
Offline
New Poster
New Poster
User avatar

Joined: Sat Feb 11, 2012 10:35 pm
Posts: 2
Thanks for the replies. He is on day 3 of the .75 right now and he's feeling withdrawal effects but so far they appear to be manageable. I think I'm going to have him drop his dosages on Thursdays so the worst of the withdrawals will hit him over the weekend when I can be home with him. We want off of this so badly. It's hard to tell if the abdominal problems he is having is due to the suboxone or due to a medical condition and Dr's are hesitant to treat him b/c of the suboxone. It's a vicious circle.

You recommend tapering to .25 before jumping? We know we have done well tapering so far but now it's at a point where his desire to be free of the medicine is clouding our judgement and patience.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 12, 2012 8:59 pm 
Offline
Power Poster
Power Poster

Joined: Thu Jun 30, 2011 1:49 am
Posts: 44
.25 or lower would mean very very little w/d symptoms..


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: MovingOn and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group